MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 7 HI OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 7 HI OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM
Catalog Number 101214070
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Unspecified Infection (1930); Pocket Erosion (2013); Anxiety (2328); Distress (2329); Deformity/ Disfigurement (2360); Depression (2361); Joint Laxity (4526); Unspecified Tissue Injury (4559)
Date of Event 12/25/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).E3 initial reporter occupation: lawyer.Follow-up is being conducted to obtain legal contact information.If/when the contact information is received, a supplemental med watch report will be submitted.Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Legal claim says the hip has failed.Update 6/5/15 medical records received.A doi and dor were provided.After review of the medical records for mdr reportability, the patient was revised on (b)(6) 2014 for dislocations, instability, malpositioned cup, metallosis, and infection.All implants were removed and spacers were placed.The date of reimplantation were provided.No.Part/lot provided.The complaint was updated on: 6/25/2015.Update 7/17/15 medical records received.After review of the medical records for mdr reportability, the patient was re-implanted after the infection on (b)(6) 2015.There is no new additional information that would affect the existing mdr decision.The complaint was updated on: 8/4/2015.Update 8/24/15 medical records received.After review of the medical records for mdr reportability, the part/lot is being updated.This complaint was updated on 9/18/2015.Update 12/15/15 & 1/5/16 medical records received.There is no new additional information that would affect the existing investigation.The complaint was updated on: jan 7, 2016.Updated 12/02/2016 litigation received.There is no new information that would change the existing mdr decision.Complaint was updated 12/07/2016.Update 02/07/17 medical records received.After review of the medical records for mdr reportability, the revision operative note from 12/25/2014 indicates dislocation, instability, malpositioned cup, metallosis, pain, and infection.All implants were removed and spacers were placed.The patient was re-implanted with competitor products, so the additional revisions listed involve no depuy products.There is no new information that would change the existing mdr decision.The complaint was updated on: 2/21/2017.Additional information doi: (b)(6) 2009 - dor: (b)(6) 2014 (left hip).Patient resides in canada.Updated 03 may 2018: (b)(4) has been reopened under (b)(4) due to receipt of ppf and sticker sheets record.Ppf alleges metallosis but this has already been reported previously.Updated patient initials.Added lawyer, law firm, revision surgeon and revision hospital.Doi: (b)(6), 2009 - dor: (b)(6), 2014 (left hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.

Brand Name
TRI-LOCK BPS SZ 7 HI OFFSET
Common Device Name
TRILOCK HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18334201
Report Number1818910-2023-25367
Device Sequence Number6703251
Product Code LPH
UDI-Device Identifier10603295001096
UDI-Public(01)10603295001096(17)190929(10)D4HD11
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/29/2019
Device Catalogue Number101214070
Device Lot NumberD4HD11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICULEZE M HEAD 36MM +5; PINN 100 W/GRIPTION 52MM; PINNACLE MTL INS NEUT36IDX52OD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight70 KG